Hail, Calcasieu
- When
- March 30, 10:05 AM CST
- Where
- Calcasieu County, 1.38 mi N of Vinton
- Measured
- 0.75 in hail
- Reported by
- Fire Department/Rescue
- Coordinates
- 30.200, -93.580
A thunderstorm flared up and briefly produced quarter size hail in Calcasieu Parish.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LCH wrote it up.
A thunderstorm flared up and briefly produced quarter size hail in Calcasieu Parish.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Mar 30, 6:54 AM CST, 3 hours 11 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 754 AM CDT SUN MAR 30 2008 .DISCUSSION...QUICK END OF SHIFT UPDATE THIS MORNING TO ADJUST THE POPS AND WEATHER THROUGH 18Z BASED ON RADAR TRENDS. 20 TO 40 PERCENT STILL LOOKS GOOD WITH ISOLATED TO AT BEST SCATTERED COVERAGE. UPDATED ZFP AND PFM ON THE WAY. && .PREV DISCUSSION... /ISSUED 605 AM CDT SUN MAR 30 2008/ DISCUSSION...COMPLEX NEAR TERM FORECAST CONTINUES THIS MORNING...WITH ACTIVE WESTERLY FLOW ALOFT SENDING YET ANOTHER SHORTWAVE TROF OUR WAY. WATER VAPOR IMAGERY SHOWS THIS FEATURE MOVING THROUGH CENTRAL TEXAS ATM. THE VAST MAJORITY OF CONVECTION IT HAS HELPED TO KICK OFF HAS OCCURRED FROM NORTHEAST TEXAS INTO ARKANSAS. MOST NOTABLE CONVECTION CLOSE TO HOME HAS BEEN OVER THE COASTAL WATERS...WITH SOME SHOWERS STARTING TO SPREAD INTO WESTERN CAMERON AND CALCASIEU PARISHES. FOR TODAY...THINKING IS THAT THINGS WILL PAN OUT IN A SIMILAR FASHION TO YESTERDAY...BUT A LITTLE SLOWER...WITH THE SHORTWAVE CONTINUING TO SPEED EAST ACROSS THE AREA FOR THE FIRST PART OF THE DAY...LEAVING US IN ITS SUBSIDENT WAKE BY THIS AFTERNOON. NUMERICAL GUIDANCE WAS WOEFUL YESTERDAY IN TERMS OF BOTH POPS AND TEMPERATURES. CONSEQUENTLY...I HAVE USED A LITTLE PERSISTENCE AND GONE CONSIDERABLY UNDER MOS POPS AND A GOOD CATEGORY OVER THE WARMEST MOS TEMPERATURES. WILL CONTINUE TO MONITOR RADAR TRENDS THIS MORNING FOR ANY POTENTIAL UPDATES. FRONTAL SYSTEM OVER THE CENTRAL PLAINS WILL CONTINUE TO ORGANIZE AS UPSTREAM SHORTWAVE TROF...CURRENTLY JUST OFF THE CA COAST...MOVES INTO THE FOUR CORNERS REGION BY TONIGHT. MAIN SFC LOW WILL LIFT NORTHEAST TOWARD THE GREAT LAKES MONDAY AND MONDAY NIGHT...WHILE THE FRONT BEGINS TO PROGRESS SOUTHEAST THROUGH THE SOUTHERN PLAINS. ANOTHER WARM AND MUGGY DAY IS ON TAP. FRONTAL BOUNDARY IS PROGGED TO PASS THROUGH THE FORECAST AREA ON TUESDAY...WHICH WILL BRING ABOUT A VERY BRIEF SHOT OF SLIGHTLY COOLER AND DRIER AIR. THIS REPRIEVE WILL BE SHORT LIVED...HOWEVER...AS THE FRONT WASHES OUT AND SOUTHERLY FLOW RETURNS BY WEDNESDAY WITH THE NEXT FRONTAL SYSTEM DEVELOPING OVER THE CENTRAL PLAINS. MEDIUM/EXTENDED RANGE MODELS HAVE COME INTO BETTER AGREEMENT THAT THIS FRONT WILL INDEED MAKE IT THROUGH THE AREA ON FRIDAY AS A TROF AMPLIFIES OVER THE CENTRAL/EASTERN CONUS. INHERITED POPS FOR THIS TIME PERIOD LOOKED FINE FOR NOW...AND THE MEX GUIDANCE WAS GENERALLY ACCEPTED FOR TEMPERATURES. AVIATION...MVFR WILL PREVAIL THIS MORNING DUE TO LOW CLOUDS AND REDUCED VISIBILITIES...WITH TEMPO IFR POSSIBLE. VFR EXPECTED BY THIS AFTERNOON EXCEPT KBPT...WHERE MVFR LOW CLOUDS ARE EXPECTED TO BE PERSISTENT. MARINE...SOUTHERLY WINDS WILL CONTINUE...AND STRENGTHEN MONDAY AS THE PRESSURE GRADIENT OVER THE AREA TIGHTENS. MAY NEED CAUTION FLAGS OVER THE 20-60NM ZONES AS EARLY AS TONIGHT...BUT WILL DEFER TO LATER SHIFTS TO EVALUATE FURTHER. A FRONT WILL SAG INTO THE AREA ON TUESDAY...WITH AN EASTERLY FETCH DEVELOPING BY TUESDAY NIGHT. SOUTHEAST WINDS WILL RETURN ON WEDNESDAY AS THE FRONT DISSIPATES. && .PRELIMINARY POINT TEMPS/POPS... KLCH 81 67 82 68 / 30 20 20 40 KBPT 82 68 83 69 / 30 20 30 30 KAEX 82 63 83 65 / 40 20 20 50 KLFT 81 65 82 67 / 40 20 20 50 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. GM...NONE. && 13
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 609 AM CDT SUN MAR 30 2008 GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182- 201-215-216-311115- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD- ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA- LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE- 609 AM CDT SUN MAR 30 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS THE AREA TODAY. THE PROBABILITY OF SEVERE THUNDERSTORMS IS LOW...BUT AN ISOLATED SEVERE THUNDERSTORMS CAPABLE OF PRODUCING LARGE HAIL OR DAMAGING WINDS CANNOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE CHANCE FOR SHOWERS AND THUNDERSTORMS WILL REMAIN IN THE FORECAST THROUGH TUESDAY...UNTIL A FRONT BRINGS SLIGHTLY COOLER AND DRIER AIR INTO THE REGION. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION IS NOT EXPECTED. 13
The Lake Charles radar (KLCH), 36 km away, was scanning. The volume nearest the first event began at 16:03 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2008Every state in 2008This day in weather historyWarnings in Louisiana, March 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 90290, 90291.